Tornadoes · United States · Missouri · 2015
EF1 tornado, Adrian, Missouri, May 16, 2015
This EF1 tornado ran 0.9 miles across Bates County on May 16, 2015, touching down at 12:05 AM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 16, 2015
- Touchdown
- 12:05 AM CDT (05:05 UTC)
- Lifted
- 12:09 AM CDT (05:09 UTC)
- On the ground
- 4 minutes
- Path length
- 0.9 miles (1.4 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Bates County
- Touchdown point
- 38.390, -94.390
- Lift-off point
- 38.400, -94.380
- Record number
- 1505162305-01
The damage survey
6 damage points were recorded along this path by NWS EAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 97 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A quasi-linear convective system moved through east central Kansas and west central Missouri producing multiple QLCS tornadoes and significant damage associated with numerous mesovortices. Interestingly, there was a supercell ahead of the line that also produced a tornado. Also, this line of storms produced extreme rain rates and widespread flash flooding was reported throughout the Kansas City area.
A QLCS moved through western Missouri, producing several mesovortices along the leading edge. One of these mesovortices struck a few residences and produced some tree damage near Adrian.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 03:27 UTC and running to 05:50 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:37 UTC | 03:27 UTC | Tornado Watch | EAX |
| 03:27 UTC | 05:50 UTC | Severe Thunderstorm Watch | EAX |
| 05:03 UTC | 05:45 UTC | Severe Thunderstorm Warning | EAX |
| 19:08 UTC | 03:17 UTC | Flood Warning | EAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:22 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at May 16, 6:02 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 16, 6:02 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 PM CDT Sat May 16 2015 .DISCUSSION... Issued at 334 PM CDT SAT MAY 16 2015 Main focus with this forecast issuance will be the potential for strong to severe storms this afternoon through early Sunday morning. As the low-level atmosphere destabilized late this morning, a few isolated showers and thunderstorms developed in an area of broad lift, moderate instability, and very little deep layer shear. These storms have begun shifting east, and additional convective initiation over eastern KS and far western MO has thus far struggled. 18 UTC sounding out of KTOP indicates very weak midlevel lapse rates, and thus will likely need some midlevel cooling to support any robust or long-lasting convection. As a result, any convection this afternoon through much of the evening should be weak, and any severe weather threat will hold off until late evening into the early overnight hours. Synoptically, a deep upper trough will continue to push eastward during the evening and overnight hours. Ahead of the trough, deep southwest flow is present aloft and moisture continues to surge into the region at low-levels under south southeast flow. This trough will provide forcing for widespread convection west of the forecast area from late afternoon through tonight; however, ongoing showers through much of central KS has impacted the amount of instability present to fuel these storms, and could impact their severity and longevity. As the upper trough pushes east, deep-layer shear values will begin to increase in response to the backing of low-level winds and the increasing wind speeds aloft associated with the upper jet. MUCAPE values are expected to remain in the 1000-2000 J/kg range as the midlevels finally begin to cool in response to the eastward-moving trough, and a strong low-level jet may help keep the low-level atmosphere mixed during the late evening and early overnight hours. This environment should be supportive of strong to severe storms, but without a good boundary or low-level focus for convection, any severe weather chances tonight will depend on how well storms can develop and organize to our west this evening, and how well they maintain strength as they head eastward into the region. Hi-res model guidance continues to suggest some sort of bowing, multi- cellular structure as storms head into far eastern KS and western MO, but the longevity of these storms is still in question as they propagate east of the trough and into a somewhat less supportive shear and instability profile. Current thinking is that one or more bowing segments could bring severe winds into western portions of the CWA after 10 PM, but may weaken shortly thereafter. Due to the expected storm mode and timing of these storms into the area, the primary severe weather threat will be strong straight-line winds, and any other severe weather hazards are not as likely without the presence of robust, long-lived supercell structures. As storms weaken late tonight into early Sunday morning, storms will likely slow, and some additional shower/isolated storm development is possible as the low-level jet continues to pivot eastward. May need to slightly raise QPF during the 06z-12z timeframe if multiple rounds of even weak thunderstorms are expected, as current precip amounts are only reflective of dying, weak convection after 06z. Any lingering precipitation should clear out during the morning hours on Sunday, and additional storm development Sunday afternoon should occur north and east of the region as the upper low soars northward and low-level drying punches into the forecast area. Cooler temperatures will fill in Monday and especially Tuesday as surface high pressure builds into the northern Plains and northerly flow increases across our forecast area. No additional precipitation is expected Monday or most of Tuesday as dry air continues to filter down into the region from the north. However, southerly flow will begin to return by Tuesday night or Wednesday, bringing warmer temperatures, increasing moisture, and the return of thunderstorm chances for the latter half of the work week and into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 549 PM CDT SAT MAY 16 2015 Convection will be ongoing through the evening and overnight hours. Initially, development to the southwest of Kansas City will cross into the area. Heavy thunderstorms with gusty winds are expected with this first wave of activity, in addition to reduced visibility. A few storms will continue to develop during the evening hours, though the main line of convection will occur just after 05Z. Southerly winds will remain gusty overnight and into Sunday while turning southwesterly through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, May 16, 6:54 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 PM CDT SAT MAY 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 654 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT... PRIMARILY ALONG AND WEST OF ROUTE 65. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY STORMS THAT ACHIEVE SEVERE LIMITS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 16, 10:07 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG LAWSON 39.44N 94.20W
05/16/2015 RAY MO FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED POWER POLES DOWN AND POSSIBLE
BUILDING COLLAPSE.
&&
JWELSHLocal storm report, May 16, 10:14 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HEAVY RAIN CAMERON 39.74N 94.24W
05/16/2015 M1.58 INCH CLINTON MO AMATEUR RADIO
MEASURED WITHIN 48 MINUTES
&&
LGLocal storm report, May 16, 10:36 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HEAVY RAIN CAMERON 39.74N 94.24W
05/16/2015 M1.58 INCH CLINTON MO AMATEUR RADIO
MEASURED WITHIN 48 MINUTES
&&
LGLocal storm report, May 16, 10:38 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN LIBERTY 39.25N 94.42W
05/16/2015 E2.00 INCH CLAY MO PUBLIC
ESTIMATED TO BE OVER 2 INCHES OF RAIN THAT HAS FALLEN IN
LIBERTY
&&
LGSpecial weather statement, May 16, 10:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT SAT MAY 16 2015
KSZ025-057-103>105-MOZ020-021-028-029-037-043-170445-
ATCHISON KS-BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-JACKSON MO-JOHNSON
KS-LEAVENWORTH KS-MIAMI KS-PLATTE MO-WYANDOTTE KS-
1055 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHEASTERN ATCHISON...
WYANDOTTE AND LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND
SOUTHWESTERN CLINTON AND SOUTHEASTERN BUCHANAN COUNTIES IN NORTHWEST
MISSOURI...AND PLATTE...JACKSON...CLAY AND NORTHWESTERN CASS COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 1145 PM CDT...
AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EASTON TO DE SOTO TO 6 MILES SOUTHEAST OF EDGERTON...AND MOVING EAST
AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEAVENWORTH...LANSING...SHAWNEE...EDWARDSVILLE...SPRING HILL...
OLATHE...WESTON...LAKE QUIVIRA...LENEXA...MERRIAM...OVERLAND
PARK...PLATTE CITY...MISSION...WEATHERBY LAKE...PARKVILLE...
FAIRWAY...PRAIRIE VILLAGE...WESTWOOD...KANSAS CITY KANSAS AND
LEAWOOD.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 21.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 32.
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 33.
I-470 BETWEEN MILE MARKERS 0 AND 16.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3965 9440 3914 9423 3867 9432 3862 9507
3898 9506 3895 9508 3898 9516 3896 9519
3941 9519 3942 9525 3946 9526
TIME...MOT...LOC 0356Z 250DEG 40KT 3941 9499 3899 9487
3872 9490
LEIGHTONLocal storm report, May 17, 12:05 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TORNADO SIBLEY 39.18N 94.19W
05/16/2015 JACKSON MO LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED WITH MULTIPLE TREES AND POWER
LINES DOWN. DEPUTIES ENROUTE
&&
JWELSHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KFOE), 00:00Z
5.1 hours before the tornado, 128 km from the path. May 17, 2015.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -114 J/kg
- Surface CAPE
- 154 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
- 0-3 km lapse rate
- 4.7 K/km
Topeka, KS (KFOE), 12:00Z
6.9 hours after it, 128 km from the path. May 17, 2015.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -48 J/kg
- Surface CAPE
- 252 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
- 0-3 km lapse rate
- 5.1 K/km
The radar
The Pleasant Hill radar (KEAX), 47 km away, was scanning. The volume nearest the touchdown began at 05:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:17 UTC | HAIL 0.88 | Raymore | Cass, MO | |
| 04:49 UTC | TSTM WND DMG | Amoret | Bates, MO | DELAYED REPORT. 12 TO 18 INCH TREE DOWN NEAR AMORET. TIME ESTIMATED FROM RADAR. |
| 05:07 UTC | TSTM WND DMG | Adrian | Bates, MO | OUTDOOR SHED DESTROYED. |
| 05:30 UTC | TSTM WND DMG | 3 W Centerview | Johnson, MO | 2 TO 3 INCH LIVE LIMB DOWN WITH NUMEROUS DEAD LIMBS BLOWN ACROSS YARD. TIME ESTIMATED. |
| 05:38 UTC | TSTM WND DMG | 1 E Holden | Johnson, MO | DELAYED REPORT. TREE DAMAGE ALONG HIGHWAY 58 NEAR 1001ST ROAD JUST EAST OF HOLDEN. |
| 05:53 UTC | TSTM WND DMG | Clinton | Henry, MO | NUMEROUS LARGE TREES UPROOTED, LARGE TREE LIMBS SNAPPED AND POWERLINES DOWN EAST SIDE OF TOWN. TIME ESTIMATED FROM RADAR. |
| 06:17 UTC | HEAVY RAIN 3 | 6 Nnw Greenwood | Jackson, MO | APPROXIMATELY 3 INCHES OF RAIN REPORTED SINCE SATURDAY MORNING IN THE VICINITY OF LEES SUMMIT NORTH HIGH SCHOOL |
| 06:51 UTC | TSTM WND DMG | Clinton | Henry, MO | SEVERAL LIMBS FROM MATURE TREES DOWN OVER THE ROADWAYS. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 16, 2015
47 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 16 | 1:12 PM CDT | EF0 | Briscoe, TX | 0.5 | 30 | |||
| May 16 | 1:13 PM MDT | EF0 | Park, WY | 1.4 | 20 | |||
| May 16 | 2:20 PM CDT | EF1 | Donley, TX | 8.6 | 150 | |||
| May 16 | 2:40 PM CDT | EF1 | Donley, TX | 22.5 | 100 | |||
| May 16 | 3:14 PM CDT | EF0 | Wheeler, TX | 5.5 | 30 | |||
| May 16 | 4:33 PM CDT | EF1 | Chippewa, MN | 1.8 | 50 | $250,000 | ||
| May 16 | 4:49 PM CDT | EF1 | Roger Mills, OK | 3.5 | 100 | |||
| May 16 | 5:05 PM CDT | EF1 | Dewey, OK | 0.5 | 50 | |||
| May 16 | 5:18 PM CDT | EF0 | Swift, MN | 2.7 | 100 | $5,000 | ||
| May 16 | 5:23 PM CDT | EF0 | Chippewa, MN | 2.7 | 25 | |||
| May 16 | 5:26 PM CDT | EF3 | Hardeman, TX to OK | 40.4 | 1,600 | |||
| May 16 | 5:33 PM CDT | EF1 | Swift, MN | 3.1 | 100 | $50,000 | ||
| May 16 | 5:36 PM CDT | EF0 | Swift, MN | 0.1 | 15 | |||
| May 16 | 5:37 PM CDT | EF1 | Lyon, KS | 0.2 | 50 | |||
| May 16 | 5:47 PM CDT | EF0 | Beckham, OK | 0.2 | 30 | |||
| May 16 | 5:51 PM CDT | EF0 | Chippewa, MN | 0.8 | 25 | |||
| May 16 | 5:57 PM CDT | EF0 | Chippewa, MN | 0.5 | 25 | |||
| May 16 | 6:05 PM CDT | EF0 | Tillman, OK | 0.2 | 20 | |||
| May 16 | 6:22 PM CDT | EF1 | Major, OK | 16.0 | 400 | |||
| May 16 | 6:24 PM CDT | EF0 | Swift, MN | 0.3 | 25 | |||
| May 16 | 6:38 PM CDT | EF0 | Swift, MN | 1.3 | 25 | |||
| May 16 | 7:01 PM CDT | EF0 | Pope, MN | 0.1 | 15 | |||
| May 16 | 7:14 PM CDT | EF1 | Comanche, OK | 7.1 | 400 | |||
| May 16 | 7:15 PM CDT | EF0 | Pope, MN | 5.0 | 200 | |||
| May 16 | 7:22 PM CDT | EF0 | Archer, TX | 0.2 | 30 | |||
| May 16 | 7:41 PM CDT | EF0 | Pope, MN | 2.5 | 50 | |||
| May 16 | 7:48 PM CDT | EF0 | Meeker, MN | 5.0 | 50 | $50,000 | ||
| May 16 | 7:55 PM CDT | EF0 | Caddo, OK | 2.0 | 50 | |||
| May 16 | 7:56 PM CDT | EF0 | Pope, MN | 0.8 | 15 | |||
| May 16 | 7:58 PM CDT | EF0 | Comanche, OK | 6.0 | 50 | |||
| May 16 | 8:01 PM CDT | EF0 | Caddo, OK | 2.5 | 50 | |||
| May 16 | 8:09 PM CDT | EF0 | Douglas, MN | 0.2 | 15 | |||
| May 16 | 8:28 PM CDT | EF0 | Stearns, MN | 1.4 | 25 | $100,000 | ||
| May 16 | 9:35 PM CDT | EF0 | Ray, MO | 0.9 | 100 | |||
| May 16 | 10:20 PM CDT | EF1 | Okfuskee, OK | 1.4 | 110 | |||
| May 16 | 11:15 PM CDT | EF2 | Jackson, MO | 10.0 | 250 | |||
| May 16 | 11:26 PM CDT | EF2 | Wagoner, OK | 16.0 | 1,000 | $2.0 million | ||
| May 16 | 11:43 PM CDT | EF2 | Rogers, OK | 9.8 | 1,500 | $1.0 million | ||
| May 16 | 11:51 PM CDT | EF1 | Caldwell, MO | 2.8 | 100 | |||
| May 16 | 11:52 PM CDT | EF1 | Rogers, OK | 3.3 | 300 | $30,000 | ||
| May 16 | 12:00 AM CDT | EF1 | Mayes, OK | 2.3 | 450 | $10,000 | ||
| May 16 | 12:10 AM CDT | EF1 | Mayes, OK | 4.5 | 600 | $75,000 | ||
| May 16 | 12:24 AM CDT | EF1 | Delaware, OK | 4.6 | 550 | $100,000 | ||
| May 16 | 12:30 AM CDT | EF1 | Ottawa, OK | 6.7 | 1,100 | $20,000 | ||
| May 16 | 12:38 AM CDT | EF1 | Ottawa, OK | 11.5 | 650 | 1 | $125,000 | |
| May 16 | 12:48 AM CDT | EF0 | Henry, MO | 6.5 | 25 | |||
| May 16 | 12:51 AM CDT | EF1 | Ottawa, OK to MO | 12.2 | 200 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.